been to two doc's this week

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

kyhurst
Regular Member


Date Joined Mar 2006
Total Posts : 38
   Posted 5/3/2006 7:13 PM (GMT -7)   
Sorry for not responding back on my last post. My computer messed up. I have been to surgeon for hemi's he will not be able to band them. all he told me was they was complex, they started inside & ran to the outside. He also told me if they was no better in 2 mo I would have to have surgery. Anyone ever had this? Today I went to pcp doc. She has put me on zelnorm & stool softners. Sure hope this works! So far today it has, but I drank apple & prune juice last night, miralax, & stool softner today plus zelnorm. I was suposed to take it twice today, but only took it once & I've had 4bm's .I don't want to get it so loose it bothers my hemi's. Would anyone know if I get too loose could I take something? Just a soft BM makes me hurt sooo bad in my tail end I could scream & cry! I am using hydrocortisne supositorys & procto cream. I asked them to give me a sterrd but she refused. I don't know if  can makIe it 2 mo.
 
 
          Thanks,kyhurst

dbab
Veteran Member


Date Joined Jan 2004
Total Posts : 4151
   Posted 5/3/2006 9:36 PM (GMT -7)   
Oh gosh kyhurst... that sounds like its really painful. I can understand about not wanting it too bulky but not too loose. If too loose you might want to try to eat a banana to try and bulk it up a bit (maybe try half and see if that works). Sounds though like you got the pipes going with all that ammunition of lax's and stool softeners, and juices. Hope it doesn't cause you too much pain in the next 2 months. You are always welcome to come here for a good scream if you need it. The hydrocortisone should help you some since its a steroid, I hope it does.
Take Care
Hugs, Des
Co-Moderator ~ IBS Forum
Dx: IBS 1989, Diverticulosis 2004, UC 2005, Sjogren's 2006
Meds: Sulfazine EC 1000mg, Mesalamine Enemas, Chlorzoxazone 500mg, Naprosyn 500mg, Symax SL .125mg, Protonix 40mg, Xanax XR 2mg, Miralax 17g, Supplements
 
 
Please help Healing Well continue to help others by donating  http://www.healingwell.com/donate
 


Canyonbabe711
Veteran Member


Date Joined Mar 2006
Total Posts : 1451
   Posted 5/3/2006 11:23 PM (GMT -7)   
It seems to me that Zelnorm, Miralax and all the other stuff is a bit much to take. Wouldn't it be better to try just a couple at a time? That seems like it is going to send you in the opposite directions and that in itself will make things worse.

kyhurst
Regular Member


Date Joined Mar 2006
Total Posts : 38
   Posted 5/4/2006 7:41 AM (GMT -7)   
confused  Well thats what I thought. But doc knew I did prune juice & miralax & still told me to take other meds. well it's still working this morning, believe it or not, It's still not too loose. Today I'm to do stool softners & zelnorm, hope it works as good!

Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 5/4/2006 10:21 AM (GMT -7)   
Imodium can be too strong to use if you are prone to constipation anyways (one pill can seriously constipate me, even when I have a lot of diarrhea and normally have normal stools--although I used to be mildly constipated a lot as a kid).

Anyways, I found that I could tolerate the Pepto Bismol pills; they didn't constipate me the way the Imodium did. The dosage is two pills, but you can take just one to see if that bulks up your stools or stops them when you're having too many. I usually took a dose and waited 30 minutes; if I wasn't completely better, I took another dose.

I think people on Zelnorm have mentioned before that they have a little diarrhea at first but, if it's going to work and not be too strong, they end up balancing out on it. So maybe you will get balanced too.

Hey, I had a wild thought. Oragel and Ambisol are made to numb your gums and teeth, right? And the skin around the anus is pretty tender, like gums. Do you think you could apply some of that to your outer hemmies and numb them up before you start your bathroom runs? Might could even insert some inside to help with the internal hemmies? I can't think of any reason why something you put in your mouth can't be put on your bottom, so long as it won't negate or interact with the other things you're taking.

Any particular reason why she refused you the steroid if it might make your pain less or hemmies smaller?

kyhurst
Regular Member


Date Joined Mar 2006
Total Posts : 38
   Posted 5/4/2006 3:49 PM (GMT -7)   
I have no ideal. She says I have inflamed bowels,( this started 1wk before gallbladder surgery,probably from bile D.) I have had 4bms so far today so I have waited & took half a zelnorm before supper. I have really cramped bad since yesterday, I am getting so fusterated I'm thinking about calling to get in to a internalist. has anyone had better luck with them? once your bowels become inflamed do they ever straighten out ? also, what do they do to check for c-diff ? I don't beleive i've been checked.          
                                                                          

Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 5/5/2006 7:50 AM (GMT -7)   
Ky, I have had good luck getting my intestines to settle down after putting too much bile through them by taking calcium supplements.  But if you're constipated, you should avoid those.  But if milk or other dairy products don't bother you, you might consider them; I got better after eating a yogurt everyday (it was the calcium, not the probiotics, because when I swtiched from yogurt to probiotics the diarrhea came back and when I switched off them to calcium the diarrhea stopped). 
 
Did your constipation start right after you had your gall bladder out?  I've heard that can happen because you suddenly aren't releasing bile with your food and it's not getting broken down to manageable (and soft) levels.  I have read online about bile salts for this problem--they are supposed to recreate the bile that you are missing.  I looked into them when I got constipated while on a diet after I got my gall bladder out, but I never took any, so I can't tell you anymore about them except that I think they're an old-fashioned remedy for constipation (not the new supplement-of-the-week). 
 
My constipation went away when I went off my diet.  My mother said that low fat makes for constipation, but apparently, without a gall bladder, my low fat diet worked even worse on me.  When I added fat back into my diet, I became regular again. Now I mostly have to look out for loose stools (too much bile in them). 
 
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 1:17 PM (GMT -7)
There are a total of 2,734,210 posts in 301,193 threads.
View Active Threads


Who's Online
This forum has 151319 registered members. Please welcome our newest member, Geezer Jock.
418 Guest(s), 17 Registered Member(s) are currently online.  Details
Chask, DBwithUC, Katie95, Chanymom, 81GyGuy, dismissed, Mpac1, mpost, Paxton, biker90, U B Tough, jrpsf, FamilyGuy, catti, kcsmith72, straydog, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer